Hail, Douglas
- When
- April 28, 11:26 AM CST
- Where
- Douglas County, Brandon
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.967, -95.600
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 28, 9:04 AM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1005 AM CDT WED APR 28 2004 .DISCUSSION... FORECAST CONCERN NEAR TERM...TEMPERATURE TRENDS. LOCAL MPX SOUNDING INDICATING ABOUT 88F FOR HIGH TODAY. SHOULD SEE 90F OUT WEST AHEAD OF FRONT...ON THE LEE OF THE BUFFALO RIDGE. SOUTHWEST WINDS NOT AS STRONG NEAR THE FRONT OUT WEST...BUT SHOULD MIX OUT TO 30 MPH OVER THE EASTERN CWA. MODELS TREND FRONT NEARING NORTHWEST CWA BORDER AROUND 00Z. WILL KEEP AREA DRY TIL THEN. FIRE WEATHER SITUATION LOOKS CRITICAL TODAY. SHOULD SEE DRY DEWPOINTS AIR ADVECT OUT AHEAD OF FRONT INTO WESTERN MN LATE. 45-50 DEWPOINTS LIFT NORTHEAST OVER EASTERN CWA...LEAVING SOMEWHAT HIGHER RELATIVE HUMIDITY VALUES...BUT WINDS WILL BE STRONGER HERE. REMAINDER OF FORECAST LEFT AS IS FOR NOW. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...RED FLAG WARNING FROM 1 PM UNTIL 7 PM CDT MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092- WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 515 AM CDT WED APR 28 2004 MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-291000- BLUE EARTH-BROWN-CHIPPEWA-DOUGLAS-FARIBAULT-KANDIYOHI-LAC QUI PARLE- MARTIN-MCLEOD-MEEKER-NICOLLET-POPE-REDWOOD-RENVILLE-SIBLEY-STEARNS- STEVENS-SWIFT-TODD-WATONWAN-YELLOW MEDICINE- 515 AM CDT WED APR 28 2004 ...RED FLAG WARNING FOR THE POTENTIAL FOR DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF NEAR RECORD OR RECORD HIGH TEMPERATURES...STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. A RED FLAG WARNING HAS BEEN POSTED FOR THIS AFTERNOON. STRONG NORTH WINDS ARE EXPECTED TO DEVELOP THIS EVENING AND LAST OVERNIGHT. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE. WIND SPEED CRITERIA MAY REACH WIND ADVISORY LEVELS...SO STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS HIGH WIND THREAT. ALSO A FEW STRONG THUNDERSTORMS COULD DEVELOP AROUND ALEXANDRIA... LONG PRAIRIE AND MORRIS THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL COULD RESULT FROM ONE OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016- 023>028-291000- ANOKA-BARRON-BENTON-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DUNN-EAU CLAIRE- FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-LE SUEUR-MILLE LACS- MORRISON-PEPIN-PIERCE-POLK-RAMSEY-RICE-RUSK-SCOTT-SHERBURNE-ST CROIX- STEELE-WASECA-WASHINGTON-WRIGHT- 515 AM CDT WED APR 28 2004 ...DANGEROUS FIRE WEATHER CONDITIONS COULD BE APPROACHED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF NEAR RECORD OR RECORD HIGH TEMPERATURES...STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS THIS AFTERNOON. ALSO ISOLATED STRONG THUNDERSTORMS COULD DEVELOP AROUND LITTLE FALLS...ST. CLOUD AND CAMBRIDGE TONIGHT. DAMAGING WIND GUSTS AND LARGE HAIL COULD RESULT FROM ONE OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MBK
The Minneapolis radar (KMPX), 202 km away, was scanning. The volume nearest the first event began at 17:27 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
A wind gust of 60 MPH was recorded by a spotter in Ripley Township
A wind gust of 68 MPH was recorded by an automated sensor.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392271, 5392272, 5392273.